Gaussian-Maxwell beams

Simon, R. ; Sudarshan, E. C. G. ; Mukunda, N. (1986) Gaussian-Maxwell beams Journal of the Optical Society of America - A, 3 (4). pp. 536-540. ISSN 1084-7529

Full text not available from this repository.

Official URL:

Related URL:


Gaussian-beam-type solutions to the Maxwell equations are constructed by using results from relativistic front analysis, and the propagation characteristics of these beams are analyzed. The rays of geometrical optics are shown to be the trajectories of energy flow, as given by the Poynting vector. The longitudinal components of the field vectors in the direction of the beam axis, though small, are shown to be essential for a consistent description.

Item Type:Article
Source:Copyright of this article belongs to Optical Society of America.
ID Code:25266
Deposited On:06 Dec 2010 13:39
Last Modified:08 Jun 2011 04:43

Repository Staff Only: item control page